MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 502-11-52E
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 03/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The surgeon reported that he undertook a revision of patient who had been implanted with an mdm liner and trident accolade combination.The revision was due to pain.The surgeon reported that the mdm liner was well fixed and that when the screws were removed the shell came out.There was no bond between the bone and shell.The surgeon further reported alval and bone loss which he graded as 2c.The bone had the appearance of cottage cheese.There had been evidence of osseointegration on the shell which had subsequently de-bonded.The patient required 2 sachets of bone chips as a graft and an alternative cup was used to complete the revision.The surgeon further reported that the patient had originally presented on (b)(6) 2018 with pain and aspirates did not indicate infection (crp was 2 and esr was 8).Additionally samples taken during the revision tested negative for growth.

Brand Name
TRIDENT HEMISPHERICAL CLUSTER HOLE SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8557657
Report Number0002249697-2019-01737
Device Sequence Number13889332
Product Code LPH
UDI-Device Identifier04546540432032
UDI-Public04546540432032
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number502-11-52E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;